| Model Number |
GIA8048L |
| Medical Device Problem Codes |
Misfire (2532); Failure to Form Staple (2579)
| Health Effect - Clinical Code |
Tissue Breakdown (2681)
| Date of Event |
08/05/2023
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
D10 concomitant product: gia8048l, gia8048l gia 80-4.8sgl use loadingunit (lot#p3c0585).Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
Event or Problem Description
According to the reporter, during an open gastrectomy procedure, when on the stomach, the device got stuck after half firing, and there was poor staple formation.Hence, to resolve the issue, the surgeon over sewed with suture and used another reload on the same tissue.
Additional Manufacturer Narrative
Medtronic conducted an investigation based upon all information received.The device was available for evaluation.Visual inspection noted a damage between the jaws of the instrument and the device was partially fired.It was reported that the device initially fired but failed to complete the firing cycle and the staples did not form as expected.The reported issues were confirmed.The product analysis noted evidence that the device was not used as intended.This issue may occur if the loading unit and knife blade was applied over an obstruction or thick tissue during clinical application.The manufacturing records for each device are thoroughly reviewed prior to release to ensure that it meets all medtronic quality specifications.The instructions included with this device provide the following guidance: the instrument should not be used on tissue such as liver or spleen where compressibility is such that closure of the instrument would be destructive.Tissue thickness should be carefully evaluated before firing any stapler.If the tissue can not comfortably compress to the specified minimum requirement, or compresses to less than this requirement, the tissue may be too thick or too thin for the selected staple size.Do not rotate the firing knob during firing.Rotating the knob during firing may cause damage and possible instrument malfunction.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.